Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 7, 2021, 1:28 PM EDT for Geauga County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 1:28 PM EDT (17:28 UTC)
- Expired
- Jun 7, 2021, 2:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Cleveland, OH
County Geauga County, OH
The radar
The Cleveland radar (KCLE), 43 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WWUS81 KCLE 071728
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
128 PM EDT Mon Jun 7 2021
OHZ011>013-021-022-071800-
Summit-Geauga-Portage-Lake-Cuyahoga-
128 PM EDT Mon Jun 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PORTAGE...
SOUTHERN GEAUGA...EASTERN CUYAHOGA...SOUTHWESTERN LAKE AND
NORTHEASTERN SUMMIT COUNTIES...
At 128 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cleveland to Streetsboro. Movement
was northeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Cleveland, Willowick, Ravenna, Parma, Euclid, Mentor, Cleveland
Heights, Kent, Solon, Willoughby, Hudson, Twinsburg, Eastlake,
Streetsboro, Warrensville Heights, Macedonia, South Russell,
Middlefield, Garrettsville and Burton.
LAT...LON 4140 8100 4132 8100 4113 8131 4138 8174
4159 8157 4162 8153 4162 8150 4168 8143
TIME...MOT...LOC 1728Z 217DEG 27KT 4142 8162 4123 8131
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 7, 10:05 AM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 7, 10:05 AM EDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1005 AM EDT Mon Jun 7 2021 .SYNOPSIS... Large scale upper ridging will persist over the eastern United States early this week, while a cutoff upper low slowly moves from the Missouri Valley to the Great Lakes region through midweek. && .NEAR TERM /THROUGH TUESDAY/... A swath of rain is approaching the southwest portion of the forecast area this morning and have bumped PoPs to categorical for a portion of the area. Believe that this band of rain will fizzle a bit as it pushes north into a slightly drier air mass and coverage will become more scattered as additional showers and thunderstorms develop today. Made some tweaks to temperatures in the west where rain is expected and have high temperatures in the upper 70s to near 80 as the area should get worked over a bit and recovery will not allow the area to reach the original forecast of lower 80s. Original discussion... The near term period will see continued upper ridging over the region, with increasing heat and humidity with ample Gulf return into the region. Cutoff upper low over Missouri will slowly rotate northeastward towards the Great Lakes through Tuesday. Currently focused on precip activity near the Ohio River valley, which hi-res guidance suggests may be the activity that next affects the local area this afternoon as a weak surface trough lifts north into the area. Model guidance has been inconsistent between models and run to run with the evolution of the convection through the day as modest MLCAPE values of 500-1000 j/kg develop/advect northward into the area through this afternoon. Have opted for mainly mid/high chance pops for today with the modest instability and lack of strong forcing. Any storms that do develop have the potential to produce heavy rainfall with slow storm motions, PWAT values pushing 2 inches by this afternoon, deep warm cloud depths up to 12kft, and a long/skinny CAPE profile allowing for efficient warm rain processes. Precip chances steadily decrease this evening into tonight with the loss of diurnal heating, but it's lather, rise, repeat for Tuesday across the area. Convection chances ramp up through the day again as slightly better MLCAPE develops across the area in the 800-1200 j/kg range. The only difference with the pattern is a bit more veered boundary layer flow, drier air at 500 mb and above, and a bit less low level forcing. The exception with respect to forcing is a weak lake boundary that is expected to push several miles inland east of Cleveland Tuesday afternoon, which may be a focus for more widespread convection, and have reflected this with likely pops. Otherwise, opted for high chance pops again peaking Tuesday afternoon. Highs today will be a touch cooler than the previous two days with more cloud cover and potential showers, with low to mid 80s expected. Highs Tuesday may be similar, but perhaps a few degrees warmer across the western half of the area. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... Weak surface low pressure centered over the northern Great Lakes and the associated weak upper level cut off low will continue to bring the chance of showers and thunderstorms through the short term period. The positioning of the upper level system will allow the area to remain on the fringe between the weak trough and ridge, resulting in a sustained southwesterly wind across the area. This will allow for moisture values to remain elevated. The biggest uncertainty for this period is whether or not a frontal boundary north of the area will shift far enough south to impact the CWA. Opted to keep forecast similar to previous forecasts with a higher chance of convection occurring during the diurnal cycle on Wednesday and Thursday. If the frontal boundary moves further south to impact the area, the chance of showers and thunderstorms will increase with the additional forcing, however confidence in this happening is low. High temperatures through the period will be in the mid 80s, but with high humidity values, the feel like temperature will be a bit warmer. Overnight lows will be in the upper 60s. && .LONG TERM /FRIDAY THROUGH SUNDAY/... The beginning of the long term period remains similar to the short term with chance of diurnal driven showers and thunderstorms in the afternoon on Friday. Models suggest that the persistent ridge finally begins to break down by the beginning of next week as an amplified trough begins to dig south from Canada. Timing and the amplitude of the trough vary between models so confidence in the resultant precipitation is low at this point. One thing to note with this change in the pattern is the northwesterly flow regime that is established over the area by the late weekend into early next week. This type of pattern suggests a possible shift to an active weather pattern over the area. High temperatures are not expected to vary much through the period, reaching the mid 80s. Overnight lows are also expected to persist in the low to mid 60s. && .AVIATION /12Z Monday THROUGH Friday/... High pressure remains over the area but increasing heat and humidity will bring SHRA/TSRA potential to the region. Scattered nature of the SHRA/potential TSRA precludes anymore than VC/TEMPO mention in TAF at this point. Hard to pinpoint where convection may impact terminals. Increasing low clouds may bring some low VFR/MVFR ceilings at times during the second half of the period. Winds will be generally light and southerly to southwesterly through the period, with winds off the lake (WNW) at KERI for a time this afternoon. Outlook...Non-VFR possible Tuesday through Wednesday in thunderstorms. && .MARINE... A south to southwesterly flow of 5 to 10 knots is expected to persist through mid week, allowing the waters to remain rather calm with waves 2 feet or less. Although the overall marine conditions will be quiet, the current meteorological set up is conducive to diurnal convection occurring, which can be hazardous to beachgoers and mariners. A weak lakeshore breeze is possible during this period, however it should remain relatively weak. Confidence in the forecast remains low for the end of the week as a potential frontal boundary moves south across Lake Erie, which would result in an increase in winds and waves across the lake. However, some models suggest this boundary staying north of the area, which would result in a similar pattern to the beginning of the week. This system for the second half of the week will need to continue to be monitored as this would be the next potential time frame for any marine headlines. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Sefcovic SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Greenawalt MARINE...Campbell
Hazardous weather outlook, Jun 7, 5:11 AM EDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 511 AM EDT Mon Jun 7 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-080915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 511 AM EDT Mon Jun 7 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 7, 1:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
128 PM EDT Mon Jun 7 2021
OHZ011>013-021-022-071800-
Summit-Geauga-Portage-Lake-Cuyahoga-
128 PM EDT Mon Jun 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PORTAGE...
SOUTHERN GEAUGA...EASTERN CUYAHOGA...SOUTHWESTERN LAKE AND
NORTHEASTERN SUMMIT COUNTIES...
At 128 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cleveland to Streetsboro. Movement
was northeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Cleveland, Willowick, Ravenna, Parma, Euclid, Mentor, Cleveland
Heights, Kent, Solon, Willoughby, Hudson, Twinsburg, Eastlake,
Streetsboro, Warrensville Heights, Macedonia, South Russell,
Middlefield, Garrettsville and Burton.
LAT...LON 4140 8100 4132 8100 4113 8131 4138 8174
4159 8157 4162 8153 4162 8150 4168 8143
TIME...MOT...LOC 1728Z 217DEG 27KT 4142 8162 4123 8131
SaundersNearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.